Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 8, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 17, 2020, 11:15 AM CDT for 6 counties in Wisconsin. It took effect at Sep 18, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2020, 11:15 AM CDT (16:15 UTC)
- In effect from
- Sep 18, 2020, 1:00 AM CDT
- Expired
- Sep 18, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482 WWUS73 KARX 171615 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1115 AM CDT Thu Sep 17 2020 WIZ017-029-034-042>044-180015- /O.NEW.KARX.FR.Y.0008.200918T0600Z-200918T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 1115 AM CDT Thu Sep 17 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures in the low 30s will result in frost formation. * WHERE...Taylor, Clark, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ DAS
3 follow-up statements
261 WWUS73 KARX 172319 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 619 PM CDT Thu Sep 17 2020 WIZ017-029-034-042>044-181300- /O.CON.KARX.FR.Y.0008.200918T0600Z-200918T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 619 PM CDT Thu Sep 17 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures in the low 30s will result in frost formation. * WHERE...Taylor, Clark, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Zapotocny
085 WWUS73 KARX 180822 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 322 AM CDT Fri Sep 18 2020 WIZ017-029-034-042>044-181300- /O.CON.KARX.FR.Y.0008.000000T0000Z-200918T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 322 AM CDT Fri Sep 18 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures early this morning will range from the upper 20s to mid-30s in Clark and Taylor counties, and range from the mid-30s to mid-40s elsewhere. Widespread frost is expected in Clark and Taylor counties and areas of frost is expected across the rest of central Wisconsin. * WHERE...Monroe, Juneau, Adams, Jackson, Clark and Taylor Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Boyne
961 WWUS73 KARX 181255 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 755 AM CDT Fri Sep 18 2020 WIZ017-029-034-042>044-181400- /O.EXP.KARX.FR.Y.0008.000000T0000Z-200918T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 755 AM CDT Fri Sep 18 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will continue to increase this morning. As a result, the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 17, 6:23 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 17, 6:23 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 623 AM CDT Thu Sep 17 2020 .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Thu Sep 17 2020 At 2 AM, skies were mainly clear across the Upper Mississippi River valley. Some valley fog was developing in the Wisconsin River Valley. The visibility at Boscobel had fallen to 2.5 miles. Temperatures ranged from 38F at Black River Falls to 54F at La Crosse. For today, both the HRRR and RAP are indicating that the smoke from the western US fires will move back over the area. The highest concentrations will be along and south of Interstate 90. This smoke will be aloft, so there will be no impacts to our air quality. High temperatures will range from the upper 50s to upper 60s. For tonight, the smoke will gradually shift south out of the area. In addition to the smoke, a band of mid clouds will move across central and north-central Wisconsin. While these clouds will slow the cooling some, they will be transitory and skies should clear out well before sunrise. Due to this, kept the frost in the forecast for areas along and north of Interstate 94 corridor. Like yesterday, it still looks like a Frost Advisory will be needed for tonight. Low temperatures will be in the 30s in north-central Wisconsin and in the lower to mid-30s elsewhere. .LONG TERM...(Friday through Wednesday) Issued at 251 AM CDT Thu Sep 17 2020 Friday night looks to be another night in which areas of frost will develop along and north of the Interstate 94 corridor. Northwest flow aloft will continue to provide below-normal temperatures through Saturday and then a ridge of high pressure will build across the area. High temperatures will range from the upper 50s to mid-60s on Friday and Saturday, be in the mid and upper 60s on Sunday, and in the 70s for the remainder of the period. Overall, it looks dry through the much of the time period. The only rain chances at this time look to be maybe on Wednesday, but even then confidence is very low that it will even rain on that day. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 623 AM CDT Thu Sep 17 2020 VFR conditions are expected through the TAF period. High pressure will continue to keep the area dry, with mostly sunny skies, though a few VFR clouds may sneak into KRST this morning from the northwest. Smoke aloft should work back into the area from the west this morning into early afternoon, though this should not impact surface visibility. Winds will be around 5-10 kts out of the north. Overnight, there may be a few VFR clouds that develop, especially toward KRST, with light northerly winds becoming more easterly by Friday morning as high pressure drifts eastward. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Frost Advisory until 8 AM CDT this morning for WIZ017. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Lee
Hazardous weather outlook, Sep 17, 2:54 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 254 AM CDT Thu Sep 17 2020 WIZ017-029-034-042>044-181100- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 254 AM CDT Thu Sep 17 2020 This Hazardous Weather Outlook is for portions of central and north central Wisconsin. .DAY ONE...Today and Tonight Areas of frost will be possible tonight, mainly along and north of the Interstate 94 corridor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of frost will be possible Friday night, mainly along and north of the Interstate 94 corridor. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-181100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 254 AM CDT Thu Sep 17 2020 This Hazardous Weather Outlook is for portions of north central and northeast Iowa...southeast Minnesota...southwest and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.